2 Months Post Chemo

So it’s been almost 2 months since my last chemo and I’ve had a few interesting developments to share. Weird body changes happening here guys. I think menopause and puberty joined forces and formed an evil axis of power set to self destruct my sanity.

First of all, all of my eyelashes and 90% of my eyebrows fell out. WTF! That completely blindsided me. I was extremely excited that my sparse lashes and brows would start growing back but instead, they started falling out despite my liberal application of expensive eyelash serums. (Sigh… what a waste of money too.) I even bought a Groupon to get eyelash extensions! (which expires in March, again WTF/FML)

On the bright side, I am now slowly mastering the art of drawing on eyebrows and applying those defiant fake eyelashes. For any men reading this, applying fake eyelashes is the worst. It’s tedious. It takes multiple tries. We will probably cry at some point, and yes you can literally poke your eye out or glue our eye lids closed. I’ve done both. Men, the next time you consider going out on a date with a wrinkled shirt because you’re too lazy to iron it, please think about the horrors of fake eyelashes and remember that this is the kind of shit girls go through to get ready. Now go iron your damn shirt.

Some parts of my body are losing hair, and others are regrowing hair. Like, the top of my head is not really growing hair yet, but my legs are (cute). The new hair growing on my body has also created a super-neat phenomenon called Kertosis Pilaris. This is a skin condition caused by a buildup of keratin in the hair follicles which result in tiny red bumps all over your skin. It looks like a rash or rosacea and it’s all over my legs and arms. Just regular lotion is supposed to help, but I haven’t noticed any difference yet.

I know, I’m painting a very attractive picture of myself: hairless, sweaty-from-hot-flashes, rash-covered-alligator-skin, hairy legs. Hot.

Oh yeah, and can’t forget about nails. I had a pedicure last weekend and the nail technician said he thinks my big toe nails are about to fall off. So I’ve got that going for me.

Lastly, I have one small good side effect post-chemo! Since I started taking Tamoxifen last month, I’ve had a decreased appetite. Nothing drastic, but I don’t have the urge to stuff pizza in my face all day. So I think that’s a win. So far, the only downside to Tamoxifen is that it gives me crazy hot and cold flashes.

Oh God, I’m essentially describing myself as a hideous, disgusting monster. I’m not self-hating on myself; I’m not really that bad. And I do maintain my dignity: I never go outside of the house without at least doing my eyebrows and throwing on a wig. I don’t wear fake eyelashes every day, and somehow I still manage to pass as a somewhat attractive member of the female race. (I think my new cleavage helps considerably.)

Although I’m having some annoying post-chemo side effects, I’m incredibly grateful that they are POST-CHEMO side effects. So can I really complain? Hells to the no. It feels so free and refreshing to be finished, that nothing can dim this minty-fresh-outta-chemo-plus-I-got-new-boobs feeling. I am cancer free and I’ll take that any day over a full set of real eyelashes. 🙂 Ciao betches!

Author

Leave a Reply